Alert archive / North Carolina / Coastal Flood Statements in 2007

Coastal Flood Statement 3, NWS Newport/Morehead City, NC

January 28, 2007

NWS Newport/Morehead City, NC issued this coastal flood statement at Jan 28, 2007, 3:14 AM EST. It took effect at Jan 29, 2007, 5:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2007, 3:14 AM EST (08:14 UTC)
In effect from
Jan 29, 2007, 5:00 AM EST
Expired
Jan 29, 2007, 10:00 AM EST
In force
5 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMHX 280814
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
314 AM EST SUN JAN 28 2007

NCZ103-104-282100-
/O.NEW.KMHX.CF.S.0003.070129T0300Z-070129T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
314 AM EST SUN JAN 28 2007

...MINOR SOUND SIDE FLOODING POSSIBLE LATE THIS EVENING AND
OVERNIGHT FROM OREGON INLET TO OCRACOKE...

GUSTY NORTHWEST WINDS OF 25 TO 35 KNOTS WILL DEVELOP ACROSS THE
PAMLICO SOUND TONIGHT IN THE WAKE OF A STRONG COLD FRONT THAT
WILL MOVE THROUGH THE REGION THIS EVENING. THESE GUSTY WINDS WILL
INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE SOUND...AND
MINOR SOUND SIDE FLOODING WILL BE LIKELY ON THE OUTER BANKS. WATER
LEVELS WILL LIKELY RISE AROUND 2 TO 3 FEET ABOVE NORMAL OVER THE
SOUND SIDE PORTIONS OF HATTERAS AND OCRACOKE ISLANDS. RESIDENTS IN
AREAS PRONE TO FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY
THAT MAY BE THREATENED. SOME ROADS ADJACENT TO THE SOUND WILL ALSO
LIKELY BE COVERED WITH UP TO A FOOT OF WATER. WINDS WILL DIMINISH
LATE MONDAY MORNING AND THE MINOR FLOODING WILL SUBSIDE.

$$
2 follow-up statements
000 
WHUS42 KMHX 282005
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
305 PM EST SUN JAN 28 2007

NCZ103-104-291015-
/O.CON.KMHX.CF.S.0003.070129T0300Z-070129T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
305 PM EST SUN JAN 28 2007

...MINOR SOUND SIDE FLOODING POSSIBLE LATE THIS EVENING AND
OVERNIGHT FROM OREGON INLET TO OCRACOKE...

GUSTY NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP ACROSS THE
PAMLICO SOUND TONIGHT IN THE WAKE OF A STRONG COLD FRONT THAT
WILL MOVE THROUGH THE REGION THIS EVENING. THESE GUSTY WINDS WILL
INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE SOUND...AND
MINOR SOUND SIDE FLOODING WILL BE LIKELY ON THE OUTER BANKS.
WATER LEVELS WILL LIKELY RISE AROUND 2 TO 3 FEET ABOVE NORMAL
OVER THE SOUND SIDE PORTIONS OF HATTERAS AND OCRACOKE ISLANDS.
RESIDENTS IN AREAS PRONE TO FLOODING SHOULD TAKE ACTION TO
PROTECT ANY PROPERTY THAT MAY BE THREATENED. SOME ROADS ADJACENT
TO THE SOUND WILL ALSO LIKELY BE COVERED WITH UP TO A FOOT OF
WATER. WINDS WILL DIMINISH LATE MONDAY MORNING AND THE MINOR
FLOODING WILL SUBSIDE.

$$
000 
WHUS42 KMHX 290954
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
454 AM EST MON JAN 29 2007

NCZ103-104-291500-
/O.EXT.KMHX.CF.S.0003.070129T1000Z-070129T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
454 AM EST MON JAN 29 2007

...MINOR SOUND SIDE FLOODING POSSIBLE LATE THIS EVENING AND
OVERNIGHT FROM OREGON INLET TO OCRACOKE...

GUSTY NORTHWEST WINDS OF 25 TO 35 KNOTS WILL CONTINUE ACROSS THE
PAMLICO SOUND EARLY THIS MORNING. THESE GUSTY WINDS WILL INCREASE
WATER LEVELS OVER THE EASTERN PORTION OF THE SOUND...AND MINOR
SOUND SIDE FLOODING WILL BE LIKELY ON THE OUTER BANKS. WATER
LEVELS AROUND 2 TO 3 FEET ABOVE NORMAL ARE EXPECTED OVER THE
SOUND SIDE PORTIONS OF HATTERAS AND OCRACOKE ISLANDS. RESIDENTS IN
AREAS PRONE TO FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY
THAT MAY BE THREATENED. SOME ROADS ADJACENT TO THE SOUND WILL ALSO
LIKELY BE COVERED WITH UP TO A FOOT OF WATER. ANY MINOR FLOODING
WILL SUBSIDE LATE THIS MORNING AS WINDS SUBSIDE. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Jan 28, 3:14 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 28, 3:14 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
314 AM EST SUN JAN 28 2007

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...THE GFS IS THE FAVORED
MODEL THIS MORNING SO AM USING IT FOR THIS PACKAGE. LARGE SHIELD OF
RAIN SEEN UPSTREAM ON CLX AND LTX RADARS MOVING NORTHEAST. BUMPED UP
POPS IN THE 12Z-18Z TIMEFRAME TO CATEGORICAL SOUTHEAST TO LIKELY
ELSEWHERE. AS THE LOW MOVES AWAY THIS AFTERNOON POPS WILL DROP OFF
RAPIDLY. LEFT THE AFTERNOON AS IS FROM PREVIOUS PACKAGE...30 PERCENT
SOUTHEAST TO 20 PERCENT REMAINDER. THE COLD FRONT WILL SWEEP THROUGH
THE AREA EARLY IN THE EVENING WITH A DECENT POCKET OF 70+ BOUNDARY
LAYER RH ALONG WITH GOOD LIFT AND CONVERGENCE JUST BEHIND IT. THE
850 MB 0 DEGREE ISOTHERM WILL BE ALONG THE COAST AT THAT TIME.
THEREFORE WENT WITH ISOLATED FLURRIES EXCEPT FOR EXTREME SOUTHEAST
AND THE COASTAL WATERS FROM HATTERAS SOUTH. IN ADDITION...SURFACE
WINDS WILL MEET WIND ADVISORY CRITERIA SO AM ISSUING A WIND ADVISORY
FROM 04Z-15Z MONDAY FOR OUTER BANKS DARE AND HYDE COUNTIES AS WELL
AS FOR CARTERET...THOUGH ONLY DOWNEAST CARTERET AND THE COAST NORTH
OF CAPE LOOKOUT WILL SEE THE STRONGEST WINDS. MONDAY INTO TUESDAY
WILL BE DRY AND COOL. HIGH PRESSURE CENTERED OVER THE GULF STATES
MONDAY WILL WEAKEN AND COMBINE WITH THE HIGH BUILDING SOUTHEAST FROM
THE NORTHERN PLAINS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...THE HIGH WILL BE CENTERED
OVER THE CAROLINAS ON WEDNESDAY BEFORE MOVING OFF THE COAST
THURSDAY. THE NEXT CHANCE OF RAIN COMES ON FRIDAY WITH A LOW MOVING
NORTHEAST ACROSS THE COASTAL COUNTIES AND A COLD FRONT COMING IN
JUST BEHIND IT.

&&

.AVIATION /08Z-06Z/...EVEN WITH AREA OF LOW PRES WORKING ITS WAY UP
THE COAST TODAY AND SFC FRONT SWINGING THROUGH THE RGN TONIGHT
EXPECT MAINLY VFR CONDITIONS THROUGH TONIGHT. SOME MVFR CIGS AROUND
3K FT ARE POSSIBLE EARLY THIS MRNG ALONG WITH MVFR VSBYS AROUND 5
MILES IN AREAS OF LIGHT RAIN...BUT THE LOWER CONDITIONS SHOULD BE
SHORT LIVED. LATE TONIGHT LOWERED VSBYS AND CIGS ARE POSSIBLE AGAIN
AS COLD AIR FILTERS INTO THE RGN AND A FEW SNOW SHOWERS ARE
POSSIBLE. VSBYS AND CIGS IN ANY SNOW SHOWERS LATE TONIGHT COULD
BRIEFLY DROP TO AROUND 3 MILES AND 1K FT.

&&

.MARINE...STRONGER WINDS AND HIER SEAS ARE HANGING ON A BIT LONGER
INT CENTRAL THIS MRNG THAN ORIGINALLY EXPECTED BUT LAST FEW HOURS
HAVE SEEN CONDITIONS IMPROVING AS DIAMOND BUOY NOW DOWN TO 8 FT
WITH WINDS OF 25 KTS FROM THE WEST. THE WESTERLY COMPONENT TO THE
WINDS HAS RESULTED IN DECREASE SEAS NEAR THE COAST WITH DUCK PIER
ONLY REPORTING 1 FT.

SFC LOW IS CURRENTLY LOCATED OFF THE GA/SC COAST AND NEXT COLD
FRONT IS DRAPED ACROSS NRN VA INTO ERN TN. BOTH NAM AND GFS BRING
THE LOW NE TODAY WITH GFS A BIT CLOSER TO THE COAST. BUT NEITHER
MODEL INCREASE THE WINDS MUCH DURING THE DAY. CONSEQUENTLY WE WILL
ALLOW WINDS TO DECREASE THIS MRNG THEN BEGIN TO INCREASE AGAIN
TODAY AS GRADIENT BEGINS TO TIGHTEN AHEAD OF THE COLD FRONT. WILL
FAVOR THE GFS SLIGHTLY MORE THAN THE NAM AS GFS HAS BEEN A BIT
MORE CONSISTENT. THIS WILL RESULT IN A SHIFT TO MORE SW WINDS
EARLY TODAY THEN BACK TO THE WEST AND NW BY LATE AFTN. WITH
PASSAGE OF COLD FRONT EARLY THIS EVENING AND SIGNIFICANT COLD AIR
ADVECTION TONIGHT EXPECT WINDS TO INCREASE TO GALE FORCE ALL
WATERS THROUGH THE EVENING. SEAS FROM WW3 GUIDANCE INITIALIZED A
BIT TOO LOW BASED ON DIAMOND BUOY SO WILL MAKE ADJUSTMENTS UP SRN
AND CENTRAL WATERS TODAY. WILL GO CLOSE TO WW3 GUIDANCE FOR
TONIGHT AND EARLY MONDAY WITH POSSIBLY SOME UPWARD ADJUSTMENT.

WINDS AND SEAS SHOULD BOTH BEGIN TO SUBSIDE LATER MONDAY AS FRONT
MOVES OFFSHORE AND HIGH BEGINS TO BUILD OVER THE RGN. ANOTHER SFC
TROF SWINGS THROUGH ON TUE AND BUILDS WINDS AND SEAS BRIEFLY AGAIN
BEFORE ANOTHER HIGH SETTLES OVER THE RGN BY LATE TUE NIGHT. THIS HIGH
WILL SLIDE EAST LATE WED INTO EARLY THU AND ALLOW FOR RETURN TO SW
FLOW AHEAD OF A DEVELOPING SYSTEM THAT COULD MOVE INTO THE AREA ON
FRI.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 11 PM THIS EVENING TO 10 AM EST MONDAY FOR
     NCZ095-103-104.

MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 8 AM EST MONDAY FOR
     AMZ130-135-158.

     GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
     AMZ150-152-154-156.

&&

SHORT TERM...AUSTIN
LONG TERM...AUSTIN
AVIATION...FAUCETTE
MARINE...FAUCETTE

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:23 AM ESTWind AdvisoryMHX31 hr

Nearby

Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.